Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Computing the structure of a finite abelian group
HTML articles powered by AMS MathViewer

by Johannes Buchmann and Arthur Schmidt PDF
Math. Comp. 74 (2005), 2017-2026 Request permission

Abstract:

We present an algorithm that computes the structure of a finite abelian group $G$ from a generating system $M$. The algorithm executes $\operatorname {O}(|M|\sqrt {|G|})$ group operations and stores $\operatorname {O}(\sqrt {|G|})$ group elements.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 11Y16, 20C40, 20K02
  • Retrieve articles in all journals with MSC (2000): 11Y16, 20C40, 20K02
Additional Information
  • Johannes Buchmann
  • Affiliation: Technische Universität Darmstadt, Theoretische Informatik, Hochschulstr. 10, 64289 Darmstadt, Germany
  • Email: buchmann@cdc.informatik.tu-darmstadt.de
  • Arthur Schmidt
  • Affiliation: Technische Universität Darmstadt, Theoretische Informatik, Hochschulstr. 10, 64289 Darmstadt, Germany
  • Email: aschmidt@cdc.informatik.tu-darmstadt.de
  • Received by editor(s): April 23, 2003
  • Received by editor(s) in revised form: August 2, 2004
  • Published electronically: March 8, 2005
  • © Copyright 2005 American Mathematical Society
  • Journal: Math. Comp. 74 (2005), 2017-2026
  • MSC (2000): Primary 11Y16; Secondary 20C40, 20K02
  • DOI: https://doi.org/10.1090/S0025-5718-05-01740-0
  • MathSciNet review: 2164109